Flood, Warren
- When
- January 4, 4:08 PM EST to January 12, 5:57 AM EST
- Where
- Warren forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.347, -87.353 (the zone’s center; the record gives no point)
Around 2 inches of rain fell from the 1st through the 5th on already saturated ground causing minor flooding along the upper Wabash.Location: FS: Crest: Crest Date:Lafayette 11.0 17.9 January 6Covington 16.0 22.0 January 6
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Around 2 inches of rain fell from the 1st through the 5th on already saturated ground causing minor flooding along the upper Wabash.Location: FS: Crest: Crest Date:Lafayette 11.0 17.9 January 6Covington 16.0 22.0 January 6
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jan 4, 3:10 PM EST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 310 PM EST SUN JAN 4 2004 .DISCUSSION...A FLOOD WARNING WILL CONTINUE FOR ALL THE FORECAST AREA TODAY. A WINTER WEATHER ADVISORY WILL CONTINUE FOR THE NORTH QUARTER OF THE AREA TODAY. A COLD FRONT WAS ALONG THE OHIO RIVER EARLY THIS MORNING. LOW PRESSURE WAS MOVING NORTHEAST INTO OKLAHOMA. HIGH PRESSURE WAS OVER THE DAKOTAS. AN UPPER TROUGH WAS OVER THE FOUR CORNERS. SHOWERS WERE OVER MUCH OF THE FORECAST AREA. MORE WERE OFF TO THE SOUTHWEST...ALONG WITH SOME THUNDERSTORMS. INCREASING NORTHEAST WINDS WEE BRINGING COLDER AIR ACROSS THE FORECAST AREA. COLDER CLOUD TOPS TO THE SOUTHWEST MEAN SHOWERS SHOULD INCREASE OVER THE AREA. HEAVY RAINFALL IS LIKELY...ESPECIALLY OVER THE SOUTH PART OF THE AREA...NORTH OF THE COLD FRONT. RUC HAS TEMPERATURES FALLING BELOW FREEZING OVER THE FAR NORTH PART OF THE AREA EARLY THIS MORNING. ETA SOUNDINGS INDICATE RAIN CHANGING TO FREEZING RAIN AND SLEET. FREEZING TEMPERATURES FORECAST TO MOVE SLOWLY SOUTH DURING THE DAY...BUT STAY WITHIN THE NORTH QUARTER OF THE AREA. MODELS AGREE FAIRLY WELL THIS RUN. SURFACE LOW IS FORECAST TO MOVE NORTHEAST THROUGH THE LOWER OHIO VALLEY THIS AFTERNOON...JUST NORTH OF THE OHIO RIVER. PRECIPITATION WILL DECREASE RAPIDLY THIS AFTERNOON AND EVENING WHEN DRIER MID LEVEL AIR IS FORECAST TO PUNCH INTO THE AREA. LIGHT SNOW...OR LIGHT RAIN CHANGING TO LIGHT SNOW...WILL BE POSSIBLE THIS EVENING. HIGH PRESSURE MOVING TOWARD THE AREA TOMORROW. LOW LEVEL MOISTURE SHOULD KEEP CLOUDS OVER THE AREA. WINTER-LIKE TEMPERATURES THE REST OF THE WEEK. A SHORT WAVE IN THE NORTHWEST FLOW ALOFT MAY BRING SOME LIGHT SNOW TO THE AREA AS EARLY AS WEDNESDAY AFTERNOON. ETA MORE ON MARK WITH TEMPERATURES EARLY THIS MORNING...SO WILL GO WITH THE MET TODAY. CLOUDS AND COLD ADVECTION TOMORROW SHOULD PREVENT TEMPERATURES FROM RISING...SO MAV TEMPERATURES BEST TOMORROW. && .IND WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH ENTIRE AREA TODAY. WINTER WEATHER ADVISORY NORTH QUARTER TODAY. && DS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 348 PM EST SUN JAN 4 2004 INZ021-028>031-038-040>042-051100- CARROLL-CLINTON-DELAWARE-HOWARD-MADISON-RANDOLPH-TIPPECANOE-TIPTON- WARREN- 348 PM EST SUN JAN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FAR NORTHERN PART OF CENTRAL INDIANA. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 1000 PM EST. A FLOOD WARNING IS IN EFFECT UNTIL 1000 AM EST MONDAY. FREEZING RAIN AND SLEET ARE POSSIBLE THIS EVENING. MINOR ICE ACCUMULATIONS ARE POSSIBLE. SNOW IS POSSIBLE OVERNIGHT...BUT NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY ICE ACCUMULATIONS AS WELL AS ANY FLOODING TONIGHT. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND INZ035>037-039-043-044-049-051100- BOONE-FOUNTAIN-HAMILTON-HENRY-MONTGOMERY-PARKE-VERMILLION- 348 PM EST SUN JAN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN SECTIONS OF CENTRAL INDIANA. .DAY ONE...TONIGHT A FLOOD WARNING IS IN EFFECT UNTIL 1000 AM EST MONDAY. FREEZING RAIN AND SLEET ARE POSSIBLE THIS EVENING BUT LITTLE IF ANY ICE ACCUMULATION IS EXPECTED. SNOW IS POSSIBLE OVERNIGHT...BUT NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY FLOODING TONIGHT. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND INZ045>048-051>057-060>065-067>072-051100- BARTHOLOMEW-BROWN-CLAY-DAVIESS-DECATUR-GREENE-HANCOCK-HENDRICKS- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MARION-MARTIN-MONROE-MORGAN- OWEN-PUTNAM-RUSH-SHELBY-SULLIVAN-VIGO- 348 PM EST SUN JAN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN HALF OF CENTRAL INDIANA. .DAY ONE...TONIGHT A FLOOD WARNING IS IN EFFECT UNTIL 1000 AM EST MONDAY. BRIEF HEAVY RAIN IS POSSIBLE THIS EVENING. SNOW IS POSSIBLE OVERNIGHT BUT NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY FLOODING TONIGHT. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, January 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5383981, 5383982, 5383980.